Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 6, 2001, 1:42 AM EST for Allen County, Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 1:42 AM EST (06:42 UTC)
- Expired
- Apr 6, 2001, 2:20 AM EST
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 2:00 AM EST | Thunderstorm Wind | Ft Wayne, IN | Warehouse at 4413 Dalman Rd had garage door and north wall blown out. |
| Apr 6, 2:05 AM EST | Thunderstorm Wind | Hessan Castle, IN | Fence destoryed. Post driven through a bedroom window. Gutter blown off a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 060642 SVRFWA INC003-060715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 142 AM EST FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ALLEN COUNTY IN INDIANA * UNTIL 220 AM EST * AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF FORT WAYNE...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... NEW HAVEN MONROEVILLE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4109 8528 4094 8534 4093 8481 4110 8480
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:45 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 5, 9:45 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EST THU APR 5 2001 TSRA CONTINUING OVER NERN IL AND NWRN IND ATTM. WARM FRONT EXTENDS FROM NRN MO THRU CNTRL IL TO SRN IND. DP/S OF 60 F ARE ALONG AND TO S OF FRONT. LLVL JET OF 30-40 KT OVER IL AND IND SHUD BRING MOIST UNSTABLE AIR INTO FA BY 09Z. SOME ISOLATED SVR TSTMS POSSIBLE OVERNIGHT BUT EXPECT MAINLY HVY RAIN. ZNS LOOK ON TRACK WITH LOWS IN LWR TO MID 50S. .IWX...NONE. OHARA
In the hours before
Local storm report, Apr 5, 11:28 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EST THU APR 05 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..|..
1110 AM NORTH JUDSON IN .5 INCH HAIL
04/05/01 STARKE REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:48 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.